Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Took emergancy contraceptive pill after forgetting to take normal pill. Had periods. Taking combined pill. Could something be abnormal?

User rating for this question
Answered by
Practicing since : 2007
Answered : 1279 Questions

So two months ago I had to take the emergancy contraceptive pill after forgetting to take one of my normal microgynon 30 pills during the month and wanting to take precaution. I took it at the end of my cycle, or what you may call the pill free week. My period came about 4 days later than normal and then I carried on taking my combined pill for the next month, not having sexual intercourse that month at all. I then got my next period on time but I'm wondering if I can definitely rule out pregnancy? The 2 periods I've had since taking the emergancy contraceptive pill postinor have only lasted about 2 and a half days and my period usually lasts about 4 days? Is there any chance something could be wrong or abnormal?
Any advice would be much appreciated!
Posted Sun, 14 Jul 2013 in Birth Control
Answered by Dr. Arif N Khan 26 minutes later
Thank you for choosing XXXXXXX Sometimes after taking emergency contraception pills can cause irregularity of periods, but I don't feel its because of any previous pregnancy. Normal duration of menstrual bleeding is 2 to 7 days, its not same every time, there will be variation. So, 2 days of menstrual bleeding is absolutely normal in your case. Its unlikely you will be pregnant after taking emergency pill. If you had been pregnant you would have missed your periods even after taking Microgynon(combined oral contraceptive pills).
IF you want to confirm that you are not pregnant kindly repeat urine pregnancy test. And also serum T3, T4 and TSH(thyroid stimulating hormone) to rule out any thyroid problem. Remember even stress can cause irregularity of periods.
I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow-ups. If you like my answers kindly rate it, and write a review as well. Please do not forget to accept it.
Thank you,
Wish you good health.
Dr Arif
You can consult me again directly through my profile

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor